Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Albany, NY

August 9, 2012Oneida County, New York

NWS Albany, NY issued this special weather statement at Aug 9, 2012, 4:01 PM EDT for Oneida County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 4:01 PM EDT (20:01 UTC)
Expired
Aug 9, 2012, 4:30 PM EDT
In force
29 min
Issued by
NWS Albany, NY

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 88 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WWUS81 KALY 092001
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT THU AUG 9 2012

NYZ038-039-092030-
SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
401 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM IN

  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF POLAND...OR ABOUT
OVER UTICA...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
POLAND BY 420 PM EDT
NEWPORT...COLD BROOK AND MIDDLEVILLE BY 425 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4322 7508 4324 7515 4326 7516 4328 7516
      4334 7486 4328 7471 4318 7470 4317 7472
      4315 7471 4314 7474 4312 7473 4310 7466
      4307 7520
TIME...MOT...LOC 2002Z 257DEG 23KT 4317 7521

$$

SNYDER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:40 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 9, 1:40 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
140 PM EDT THU AUG 9 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL SLOWLY TRACK SOUTHWARD AND STALL
OVER UPSTATE NEW YORK TODAY...ALLOWING FOR SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOON AND EVENING HOURS.  A FEW OF THESE STORMS MAY
BE STRONG.  MEANWHILE...LOW PRESSURE WILL ORGANIZE OVER THE MIDWEST
TONIGHT...AND MOVE INTO THE EASTERN GREAT LAKES BY SATURDAY. ITS
ASSOCIATED COLD FRONT WILL ADVANCE TOWARD THE LOCAL REGION FRIDAY
AND CROSS THE REGION SATURDAY...ALLOWING FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS...SOME OF WHICH WILL CONTAIN HEAVY RAINFALL.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM EDT...ISOLATED TO SCATTERED CONVECTION IS INITIATING
ACROSS MUCH OF CENTRAL AND EASTERN NEW YORK AS WELL AS WESTERN NEW
ENGLAND...AS CONVECTIVE TEMPS ARE BEING REACHED. SURFACE BASED
INSTABILITY IS CONSIDERABLE AS ANALYZED FROM THE SPC HOURLY
MESOANALYSIS...WITH 1500-2500 J/KG ACROSS MOST OF THE AREA. THE
HIGHER MAGNITUDE OF INSTABILITY LIES ACROSS SOUTHERN AREAS...WHILE
THE LOWER VALUES ARE LOCATED NORTH. HOWEVER...THE BEST DEEP LAYER
EFFECTIVE SHEAR OF 30-35 KT IS LOCATED OVER NORTHERN AREAS WITH
LESS SHEAR TO THE SOUTH. THIS HAS RESULTED IN THE BEST
INSTABILITY/SHEAR AREAS BEING DISPLACED FROM EACH OTHER. THAT
BEING SAID...CONSIDERABLE MOISTURE...INSTABILITY...AND LIFT
ASSOCIATED WITH A STALLED FRONTAL BOUNDARY WILL CONTINUE TO LEAD
TO SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE AREA. SOME MAY
BECOME SEVERE...WITH DAMAGING WIND GUSTS DUE TO WET MICROBURSTS
THE MAIN THREAT ALTHOUGH LARGE HAIL CANNOT BE RULED OUT WITH
TALLER UPDRAFTS. WILL HAVE TO SEE IF COLD POOL ORGANIZATION WILL
TAKE PLACE WITH THE CLUSTER OF CELL ACROSS SOUTHERN AREAS...WHICH
WOULD RESULT IN AN ENHANCED WIND DAMAGE THREAT. CONVECTION SHOULD
LAST INTO THE EVENING BEFORE SOME LOW LEVEL STABILIZATION TAKES
PLACE AFTER DARK.

TONIGHT...THE FORECAST WRF NMM AND ARW CORES SUGGEST A LULL IN
THE ACTIVITY AS THE MAIN UPPER LOW CURRENTLY TRACKING ACROSS THE
ARROWHEAD OF MINNESOTA BEGINS TO CARVE OUT AN ANOMALOUS LOWERING
HEIGHTS INTO THE OHIO VALLEY AND CENTRAL GREAT LAKES REGION.
HOWEVER...THE GLOBAL MODELS SUGGEST THE INCREASE IN
THETA-E/MOISTURE TRANSPORT VECTOR MAGNITUDES WILL CONTINUE WITH
SHOWER DEVELOPMENT OVERNIGHT. MOS GUIDANCE DOES LOWER POPS
OVERNIGHT BUT NOT TOO LOW TO DROP MENTION OF PRECIP FROM THE
FORECAST/GRIDS. THEREFORE...WE WILL CONTINUE WITH THE 30-40% POPS
OVERNIGHT FOR THE ENTIRE REGION WITH SHOWERS AND THE CHANCE FOR
THUNDERSTORMS. AS LOW LEVEL MOISTURE INCREASES FURTHER AND SURFACE
WINDS EXPECTED TO DECOUPLE...AREAS OF FOG ARE EXPECTED AND WILL
INCLUDE IN THE GRIDS/FORECAST. OVERNIGHT LOWS WILL BE WARM AND
MUGGY WITH VALUES MAINLY INTO THE L-U 60S.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
AN ACTIVE PERIOD OF WEATHER WITH THE POTENTIAL FOR SEVERE
WEATHER AND HEAVY RAINFALL...

NCEP MODEL SUITE AND INTERNATIONAL GUIDANCE THIS MORNING CONTINUE
TO ADVERTISE AN UNSEASONABLY LOWER HEIGHT ANOMALIES OVER THE MID
WEST AS UPPER LOW EVOLVES. THIS LEAVES OUR REGION WITHIN A
SOUTHERLY INCREASE OF WARM AND MOIST CONVEYOR BELT AS PWATS CLIMB
TOWARD 2 INCHES THROUGH THE SHORT TERM. SEVERE POTENTIAL ON FRIDAY
COULD BE RATHER INTERESTING AS IT WILL BE HIGHLY DEPENDENT ON
ACCUMULATED INSOLATION. AS THIS UPSTREAM SYSTEM DEEPENS...OUR LOW
LEVEL FLOW IS FORECAST TO BACK SLIGHTLY WHICH COULD BE MESOSCALE
ENHANCED WITHIN THE HUDSON VALLEY REGION. MUCAPES ON FRIDAY COULD
EXCEED 2K J/KG WITH ENOUGH INSOLATION FOR MORE ROBUST CONVECTION. IN
COLLABORATION WITH SPC THIS MORNING...SLIGHT RISK WAS ADJUSTED
NORTHWARD TO ENCOMPASS THE SOUTHERN 2/3RDS OF THE CWFA. PER THERE
EXCELLENT DISC...
SOMEWHAT STRONGER DEEP AND LOW LEVEL SHEAR MAY DEVELOP FROM NRN
MID ATLANTIC INTO ERN PORTION OF THE OH VALLEY AND NERN STATES IN
ASSOCIATION WITH A MID LEVEL JET ROTATING THROUGH SERN PERIPHERY
OF THE UPPER LOW. IF SUFFICIENT INSTABILITY DEVELOPS...STORMS MAY
BECOME A BIT MORE ORGANIZED IN THIS REGION WITH POTENTIAL FOR
EMBEDDED MESOCYCLONES AND BOWING SEGMENTS. DAMAGING WIND WILL BE
THE MAIN THREAT...BUT A CONDITIONAL THREAT WILL EXIST FOR A COUPLE
OF TORNADOES.
FURTHERMORE...AS THOSE PWATS INCREASE...SO DOES THE POTENTIAL FOR
HEAVY RAINFALL FRIDAY INTO FRIDAY NIGHT. PER THE CSTAR III
RESEARCH...SEVERAL PIECES POINT TOWARD HEAVY RAINFALL BUT NOT ALL
OF THE PIECES APPEAR TO LINE UP TOO WELL. WHILE THE POTENTIAL FOR
SOME TRAINING ECHOES IS APPARENT...FLASH FLOOD GUIDANCE REMAINS
RATHER HIGH WITH COUNTY VALUES RANGING FROM 2-4 INCHES ALONG WITH
OUR RECENT DRY WEATHER TRENDS. SO HEADLINES AT THE PRESENT TIME AS
WE WILL CLOSELY MONITOR TRENDS AND CONTINUE TO MAKE FORECAST
ADJUSTMENTS. WE WILL CONTINUE TO HIGHLIGHT THESE HAZARDS IN THE HWO
THIS MORNING.

GUIDANCE IS SOMEWHAT IN TIMING DISAGREEMENTS WITH THE DEPARTURE
OF THE FRONTAL BOUNDARY ON SATURDAY. AS SUGGESTED BY THE LATEST
ENSEMBLES...WE WILL FAVOR MORE TOWARD THE ECMWF TIMING WHICH
KEEPS POPS INTO THE CHC-SCT CATEGORY ALONG AND EAST OF THE HUDSON
RIVER WITH DECREASED POPS FURTHER WEST AS THAT DRY SLOT
APPROACHES. AS SOME PARTIAL SUNSHINE IS EXPECTED...ALONG WITH A
MOIST GROUND...HIGHS SATURDAY AFTERNOON CLIMB INTO THE LOWER 80S
FOR VALLEY LOCATIONS AND 70S ELSEWHERE PER 850MB TEMPS INTO THE
LOWER-MID TEENS CELSIUS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HAVE POPULATED THIS PORTION OF GRIDDED DATABASE WITH A 50/50
BLEND OF 18Z/08 HPC GUIDANCE AND 00Z/09 GMOS.

SAT NT-SUN NT...MAIN OCCLUDED/COLD FRONT SHOULD MOVE E OF THE REGION
EARLY SAT NT...AS MID LEVEL DRY SLOT PUNCHES NORTHEAST ACROSS AREA.
THIS SHOULD ALLOW SHOWERS TO TAPER OFF...ALTHOUGH CAN NOT COMPLETELY
RULE OUT ADDITIONAL LIGHTER SHOWERS...OR AREAS OF DRIZZLE...ESP
ACROSS THE SOUTHERN ADIRONDACKS...AND HIGHER ELEVATIONS ACROSS
WESTERN NEW ENGLAND. THEN...AS THE MID/UPPER LEVEL COLD POOL MOVE
ACROSS DURING SUNDAY/SUNDAY EVENING...DIURNALLY DRIVEN SHOWERS
SHOULD DEVELOP...ESP ACROSS HIGHER ELEVATIONS. WILL INDICATE SLIGHT
CHC TO LOW CHC POPS FOR SUNDAY TO ACCOUNT FOR THIS. EXPECT TEMPS TO
BE NEAR OR A BIT BELOW SEASONAL LEVELS...GENERALLY 75-80 WITHIN
VALLEY REGIONS...AND 60S TO LOWER 70S ACROSS HIGHER ELEVATIONS.
OVERNIGHT MINS SHOULD FALL INTO HE LOWER 60S IN VALLEY AREAS...AND
50S ELSEWHERE FOR SUNDAY MORNING...THEN A FEW DEGREES
COOLER...MAINLY 50S...FOR MON AM.

MONDAY-MONDAY NIGHT...WEAK RIDGE OF HIGH PRESSURE SHOULD SLIDE
ACROSS THE REGION...WITH GENERALLY FAIR CONDITIONS. TEMPS SHOULD
REACH 80-85 IN VALLEYS..AND 75-80 ACROSS HIGHER ELEVATIONS...WITH
OVERNIGHT MINS FALLING INTO THE LOWER 60S ACROSS THE HUDSON RIVER
VALLEY...AND LOWER/MID 50S ACROSS THE SOUTHERN ADIRONDACKS.

TUE-WED...MOST LONG RANGE MODELS INDICATE ANOTHER POTENTIAL UPPER
LEVEL LOW DIGGING SOUTHWARD FROM EASTERN CANADA INTO THE NORTHEAST
STATES. DEPENDING ON THE EXPECT PATH AND EVOLUTION OF THIS
FEATURE...SHOWERS AND POSSIBLE THUNDERSTORMS MAY OCCUR DURING THIS
PERIOD...ESP TUE NT/WED. TEMPS SHOULD REACH 80-85 IN VALLEYS...AND
75-80 ACROSS HIGHER ELEVATIONS...WITH OVERNIGHT MINS FALLING INTO
THE LOWER/MID 60S IN VALLEYS...AND 55-60 ACROSS HIGHER ELEVATIONS.
500HPA CUTOFF LIFTS NNE INTO QB TAKING CLOUDS AND THE THREAT OF
-SHRA WITH IT SUNDAY ON ECMWF.  AT SFC W FLOW BECOMES EST ACROSS THE
RGN..AND BY EVENING SFC HIGH BUILDS OVER THE MID ATLC. GFS/GEM
HOLDING SOME CLOUDS AND MINIMAL QPF OVER NW PERIPHERY OF FCA...BUT
OTRW A FAIR DAY. CONDS REMAIN DRY MONDAY AS SFC HIGH HOLDS OVER MID
ATLC AND 500HPA REMAINS ZONAL.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 140 PM...WITH A SLOW MOVING COLD FRONT WORKING ACROSS THE
REGION...SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS OUR
REGION...ONE HAD ALREADY MARGINALLY IMPACTED KALB. MORE CELLS ARE ON
THE WAY.

WENT AHEAD AND USED A TEMPO AT ALL SITES FOR THUNDER WITH HIGH END
MVFR AND POSSIBLE WIND GUSTS TO 25 MPH FOR THE BALANCE OF THE
AFTERNOON. THEY WILL BE HIT OR MISS BUT UP TO A 50 PERCENT
PROBABILITY THAT ONE COULD IMPACT ANY TAF SITE AT ANY TIME...AT
LEAST BRIEFLY.

OTHERWISE...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON INTO EARLY
EVENING WITH A LIGHT SOUTH OR SOUTHWEST WIND UNDER 10KTS.

FOR THIS EVENING...CONVECTION LOOKS TO DIMINISH BUT WILL CARRY A
VCSH FOR THE EVENING HOURS TO REFLECT ABOUT A 25 PERCENT POSSIBILITY
THAT A SHOWER OR EVEN THUNDERSTORM COULD STILL BRIEFLY IMPACT A TAF
SITE.

LATER OVERNIGHT...THE THREAT OF CONVECTION LOOKS VERY LOW (UNDER 20
PERCENT) AS WE LOOSE THE HEATING OF THE DAY AND THE FRONTAL BOUNDARY
LIFTS BACK NORTH. WITH LOTS OF MOISTURE IN PLACE...SOME FOG (AND
EVEN LOW CLOUDS) A PRETTY GOOD BET ESPECIALLY AT KGFL/KPSF WHERE WE
TAKE CIGS/VSBY TO IFR. AT THE OTHER TWO SITES...KEPT CONDITIONS AT
MVFR FOR NOW. HOWEVER...IF A LOT OF RAIN WERE TO FALL AT ANY SITE
BETWEEN NOW AND THE OVERNIGHT...MIGHT HAVE TO RETHINK THIS SCENARIO.
SO...IF YOU NEED TO FLY OUT OF ANY OF THE AIRPORT SITES EARLY
TOMORROW MORNING...PLEASE CHECK BACK LATER ON.

ON FRIDAY...A STRONG DISTURBANCE MOVING THROUGH THE GREAT LAKES WILL
GENERATE LARGE SCALE ASCENT OVER OUR REGION. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS. FOR NOW...USED PROB30
GROUPS FOR MVFR THUNDERSTORMS SINCE THE EXACT TIMING OF SHOWERS AND
THUNDERSTORMS REMAINED UNCERTAIN.

OUTLOOK...
FRI-NITE-SAT...SUB-VFR. SHRA/TSRA LIKELY. AM LOW CLOUDS/FOG.
SAT NGT-MON...VFR. NO SIG WX.
TUE...VFR. CHC SUB-VFR SHRA/TSRA.

&&

.FIRE WEATHER...
MINIMAL FIRE WEATHER CONCERNS AS INCREASING LOW LEVEL MOISTURE
ALONG WITH POTENTIAL FOR SHOWERS AND THUNDERSTORMS...ALONG WITH
HEAVY RAINFALL...WILL KEEP RELATIVE HUMIDITIES AT OR ABOVE 50
PERCENT THROUGH THE END OF THE WEEK.

&&

.HYDROLOGY...
A MODERATE TO SIGNIFICANT HEAVY RAINFALL EVENT REMAINS POSSIBLE
THROUGH FRIDAY NIGHT WITH A GENERAL 1-3 INCHES PER THE LATEST QPF
GUIDANCE WITH LOCALIZED AMOUNTS OF 3-4 INCHES POSSIBLE.

SCATTERED SHOWERS/THUNDERSTORMS ARE EXPECTED TO DEVELOP
THURSDAY...WITH NUMEROUS SHOWERS AND STORMS EXPECT FRIDAY INTO
FRIDAY NIGHT AS A SERIES OF FRONTAL PASSAGES AND ANOMALOUS UPPER
LOW OVER THE MID WEST IMPACTS THE AREA.

IT IS STILL TOO EARLY TO DETERMINE WHERE THE HIGHEST PRECIPITATION
AMOUNTS WOULD BE....HOWEVER THERE REMAINS A CONCERN FOR POSSIBLE
FLASH FLOODING.

AS FAR AS MAIN STEM RIVERS GO...THERE COULD BE SIGNIFICANT WITHIN
BANK RISES ON SOME DEPENDING ON WHERE THE AXIS OF HEAVY RAINFALL
SETS UP. HOWEVER...GIVEN THE DRY CONDITIONS OF LATE...AT THIS
POINT...WIDESPREAD RIVER FLOODING APPEARS UNLIKELY.

DUE TO ALL THESE FACTORS MENTIONED ABOVE...WILL KEEP MENTION FOR THE
POSSIBILITY FOR HEAVY RAINFALL IN OUR HAZARDOUS WEATHER OUTLOOK.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS/BGM
NEAR TERM...FRUGIS/JPV
SHORT TERM...BGM
LONG TERM...KL
AVIATION...HWJIV
FIRE WEATHER...BGM
HYDROLOGY...BGM
Hazardous weather outlook, Aug 9, 10:27 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1027 AM EDT THU AUG 9 2012

NYZ032-033-038>043-047>054-058>060-063-082>084-VTZ013-101100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
1027 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND WESTERN
ADIRONDACKS...THE GREATER CAPITAL REGION INCLUDING THE HELDERBERGS...THE
NORTHERN TACONICS...SOUTHWESTERN VERMONT...THE LAKE GEORGE
SARATOGA REGION...THE MOHAWK AND SCHOHARIE VALLEYS...THE HUDSON VALLEY OF
GREENE AND COLUMBIA COUNTIES...AND THE EASTERN CATSKILLS

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL THIS AFTERNOON AND INTO THE EVENING HOURS.
ANY THUNDERSTORM THAT DEVELOPS WILL MOVE TOWARDS THE EAST TO
NORTHEAST AT 15-25 MPH. THUNDERSTORMS SHOULD DECREASE IN INTENSITY
AND COVERAGE DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. THE POTENTIAL
EXISTS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS...MAINLY
FROM DAMAGING WIND GUSTS...WITH THE HIGHER PROBABILITIES FOR
SEVERE WEATHER FRIDAY AFTERNOON AND EVENING.

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED THROUGH
SATURDAY AFTERNOON...AND LOCALIZED AMOUNTS OF 4 INCHES COULD
OCCUR IN WHERE THUNDERSTORMS ARE FREQUENT. WITHIN RIVER BANK RISES
ARE LIKELY...AND THERE COULD BE PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AND URBAN AREAS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE
ON THESE DEVELOPING WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO THE
EVENING HOURS.

CTZ001-013-MAZ001-025-NYZ061-064>066-VTZ014-015-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-WESTERN WINDHAM-EASTERN WINDHAM-
1027 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...THE CENTRAL AND SOUTHERN TACONICS...THE MID HUDSON
VALLEY OF ULSTER AND DUTCHESS COUNTIES...THE BERKSHIRES...AND
SOUTHEASTERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS AN INCREASING WARM
AND HUMID AIR MASS MOVES INTO THE REGION. WHILE SEVERE WEATHER
POTENTIAL IS LOW...AN ISOLATED WIND GUST TO 50 MPH IS POSSIBLE
THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL TRACK EAST
NORTHEAST BETWEEN 15 AND 25 MPH. THUNDERSTORMS ARE EXPECTED TO
DECREASE IN COVERAGE AND INTENSITY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. THE POTENTIAL
EXISTS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS...MAINLY
FROM DAMAGING WIND GUSTS...WITH THE HIGHER PROBABILITIES FOR
SEVERE WEATHER FRIDAY AFTERNOON AND EVENING.

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED THROUGH
SATURDAY
AFTERNOON...AND LOCALIZED AMOUNTS OF 4 INCHES COULD OCCUR IN WHERE
THUNDERSTORMS ARE FREQUENT. WITHIN RIVER BANK RISES ARE
LIKELY...AND THERE COULD BE PONDING OF WATER IN LOW LYING...POOR
DRAINAGE AND URBAN AREAS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE
ON THESE DEVELOPING WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 2:44 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EDT THU AUG 9 2012

NYZ059>061-065-091930-
EASTERN GREENE NY-WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
244 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HIGH
FALLS...OR ABOUT OVER CATSKILL...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
CATSKILL BY 250 PM EDT
CLERMONT BY 255 PM EDT
8 MILES SOUTH OF ATHENS BY 305 PM EDT
LIVINGSTON AND 7 MILES SOUTH OF HUDSON BY 310 PM EDT
CLAVERACK BY 325 PM EDT
6 MILES SOUTH OF PHILMONT...8 MILES NORTHWEST OF COPAKE AND 8 MILES
NORTH OF ANCRAM BY 330 PM EDT

LAT...LON 4205 7394 4207 7392 4209 7393 4211 7392
      4212 7391 4217 7400 4216 7401 4223 7402
      4235 7357 4204 7354
TIME...MOT...LOC 1844Z 264DEG 12KT 4215 7388

SNYDER
Special weather statement, Aug 9, 3:32 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT THU AUG 9 2012

NYZ039>041-048>050-082-092000-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
332 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR HAGAMAN...OR ABOUT OVER
AMSTERDAM...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
GLENVILLE AND 8 MILES NORTH OF ROTTERDAM JUNCTION BY 355 PM EDT
GALWAY...8 MILES SOUTHWEST OF ROCK CITY FALLS AND 9 MILES NORTHWEST
OF BURNT HILLS BY 400 PM EDT

LAT...LON 4311 7388 4285 7387 4290 7429 4308 7430
TIME...MOT...LOC 1932Z 268DEG 12KT 4299 7417

SNYDER
Special weather statement, Aug 9, 3:44 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT THU AUG 9 2012

NYZ033-039-041-042-050-082-083-092015-
HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN FULTON
NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-344
PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR NORTHAMPTON BEACH PUBLIC
CAMPGROUND...OR ABOUT 13 MILES NORTHEAST OF GLOVERSVILLE...AND MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
EDINBURG BY 350 PM EDT
DAY CENTER BY 405 PM EDT

LAT...LON 4351 7409 4341 7382 4307 7410 4316 7432
TIME...MOT...LOC 1944Z 208DEG 23KT 4319 7415

SNYDER
Special weather statement, Aug 9, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT THU AUG 9 2012

NYZ038-039-092030-
SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
401 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM IN

  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF POLAND...OR ABOUT
OVER UTICA...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
POLAND BY 420 PM EDT
NEWPORT...COLD BROOK AND MIDDLEVILLE BY 425 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4322 7508 4324 7515 4326 7516 4328 7516
      4334 7486 4328 7471 4318 7470 4317 7472
      4315 7471 4314 7474 4312 7473 4310 7466
      4307 7520
TIME...MOT...LOC 2002Z 257DEG 23KT 4317 7521

SNYDER

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:44 PM EDTSpecial Weather StatementALYColumbia46 min
Aug 9, 2:49 PM EDTSevere Thunderstorm WarningALYColumbia, Greene56 min
Aug 9, 3:32 PM EDTSpecial Weather StatementALYSchenectady28 min
Aug 9, 3:38 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster69 min
Aug 9, 3:44 PM EDTSpecial Weather StatementALYSaratoga31 min
Aug 9, 3:49 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga28 min
Aug 9, 4:20 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren55 min
Aug 9, 4:37 PM EDTSpecial Weather StatementALYHerkimer53 min
Aug 9, 4:43 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer42 min
Aug 9, 4:49 PM EDTSpecial Weather StatementALYWarren26 min
Aug 9, 5:16 PM EDTSpecial Weather StatementALYDutchess29 min
Aug 9, 5:22 PM EDTSpecial Weather StatementALYWarren23 min
Aug 9, 5:27 PM EDTSpecial Weather StatementALYWarren63 min
Aug 9, 5:31 PM EDTAreal Flood AdvisoryALYWarren, Washington4 hr
Aug 9, 5:55 PM EDTSpecial Weather StatementALYMontgomery35 min
Aug 9, 6:08 PM EDTSpecial Weather StatementALYWarren52 min
Aug 9, 6:21 PM EDTSpecial Weather StatementALYMontgomery, Saratoga, Schenectady, Schoharie54 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.